The Open UniversitySkip to content

Geodesic continued fractions

Beardon, A. F.; Hockman, M. and Short, I. (2012). Geodesic continued fractions. Michigan Mathematical Journal, 61(1) pp. 133–150.

Full text available as:
Full text not publicly available
Due to copyright restrictions, this file is not available for public download
Click here to request a copy from the OU Author.
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


There are infinitely many ways to express a rational number as a finite continued fraction with numerators 1 and integer denominators. We study the shortest continued fraction expansions for a given rational by interpreting these as geodesic paths in the Farey graph.

Item Type: Journal Item
Copyright Holders: 2012 The University of Michigan
ISSN: 0026-2285
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Related URLs:
Item ID: 30463
Depositing User: Ian Short
Date Deposited: 16 Jan 2012 10:23
Last Modified: 08 Oct 2016 01:51
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU